Our partner

Worried about Xanax withdrawals

Substance Abuse Disorders message board, open discussion, and online support group.

Moderators: NewSunRising, Wally58

Worried about Xanax withdrawals

Postby Wanderer21 » Sat Dec 02, 2017 1:15 am

Hey everyone, I've been dealing with panic attacks and severe anxiety especially these past few months. An ER doc prescribed me 1 mg of Xanax to take as needed. I've had the pills since early October, and I have been using them intermittently. This past week, however, I've used them once a day for about 6-7 days. I was wondering if I am at risk of being dependent or facing withdrawals if I were to stop taking them all together. There were 30 pills in the bottle at the start, and over a two month period, as of today, I'm down to 5. Is it safe to stop them cold turkey? What should I do at this point to safely come off of Xanax so I never have to use them again? I'm getting really scared because of all the withdrawal symptoms I read about, and I don't want that happening to me. :cry:
I am a warrior, hardened by years of battling mental illness. I will never give up, even when it seems like the only way out.
User avatar
Wanderer21
Consumer 0
Consumer 0
 
Posts: 6
Joined: Sat Nov 07, 2015 11:50 pm
Local time: Sun Dec 16, 2018 4:33 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Worried about Xanax withdrawals

Postby Wally58 » Sat Dec 02, 2017 10:47 am

Please, in the future, post a topic in one place so that the discussion can stay in one place.
Have you had a follow-up visit with the ER physician or was this an 'open ended' discharge?
What instructions, if any did you receive upon discharge? Was Xanex prescribed just to get you 'over the hump'?
Xanex is a powerful med and I agree that it shouldn't be a maintenance prescription. There are better drug choices available for that.
If you are presently dealing with panic and anxiety, you should be receiving further instructions from the doctor. Consult your discharge paperwork.
Xanex is not generally a maintenance medication and they may have sent you home with a 30-day supply. How were you instructed to use them? As needed? What comes after? Is there follow-up? Is your primary physician aware and what do they think?
I don't have a better answer, because I don't know your present situation. The doctor is the best person to consult about this. Their phone # should be on the discharge paper, it may be on the prescription bottle or call the hospital.
Best of luck to you. :D
Wally58
Moderator: Consumer
Moderator: Consumer
 
Posts: 835
Joined: Fri Jun 07, 2013 10:47 am
Local time: Sun Dec 16, 2018 6:33 am
Blog: View Blog (0)

Re: Worried about Xanax withdrawals

Postby charley123 » Sat Dec 09, 2017 3:52 am

Try stopping before you run out of pills. Or get it refilled then try. I did the 0.5 twice a day then slowly tappered of and it was fine. It's a pretty low dosage so I doubt you'll get withdrawing symptoms but I'm no doctor. :P
charley123
Consumer 0
Consumer 0
 
Posts: 4
Joined: Sat Dec 09, 2017 12:34 am
Local time: Sun Dec 16, 2018 5:33 am
Blog: View Blog (0)

Re: Worried about Xanax withdrawals

Postby KSalem » Wed Mar 21, 2018 5:52 pm

I don't think you'll have significant withdrawals after such a short time. Maybe a little groggy and shaky for a few days.

As someone who was painfully hooked on low-dose Xanax for years, I'm pushing you out of the way of an oncoming bus with my life because it is a horrible experience to go through. DO NOT get a refill and use other forms of therapy.

If you return to a medic for panic attacks and refuse benzos, they will try to put you on anti-depressants. Again I would recommend not going down that path.

Other forms of therapy: Everyone has their own version of what works for them. For some, it's just age. Your body is really healthy and can produce those big attacks. When your hormones chill down with age, panic attacks can subside. Vigorous exercise works for some people. Meditation for some. Cognitive-behavioral therapy for some.

A therapist once told me the key to breaking panic attacks is giving yourself "5 minute holidays" throughout the day. Basically, the idea is that stress builds over time resulting in these attacks, and you should try to break up or interrupt the stress throughout your day.

Also, there are a lot of books on the topic. Stay strong and find what's right for you. I'm simply saying medication can set you back so be careful.

K
KSalem
Consumer 2
Consumer 2
 
Posts: 46
Joined: Tue May 23, 2017 3:16 am
Local time: Sun Dec 16, 2018 10:33 am
Blog: View Blog (3)

Re: Worried about Xanax withdrawals

Postby user76290 » Sat Jul 21, 2018 12:15 pm

You'll be fine.. keep a couple pills so if you do feel like you're going to throw up or you start getting sweats you can get a little bit more in your system. You'll be good after 3 days. The first two will be the worst primarily the second day. You're not on that high of a dose of Xanax . The only time I've heard of people having serious DTS from benzos are from years of use. The withdrawals will be similar 2 alcohol but less severe.
user76290
Consumer 1
Consumer 1
 
Posts: 34
Joined: Thu Jul 19, 2018 5:26 am
Local time: Sun Dec 16, 2018 3:33 am
Blog: View Blog (0)


Return to Substance Abuse Disorders Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 10 guests